MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH
Catalog Number 0012M
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: what was the procedure? breast reduction.Where exactly was the crack found on the device? midway up insulation of tip.How was the surgeon using the device at the time of the burn? dissecting breast what tissue layer was the burn? epidermis.How was it determined to be 3rd degree? the surgeon originally thought it was 3rd degree, but it was less when he saw the patient later in the day.Any pictures of the burn available for review? the surgeon has the pictures.How was the burn identified and how was the burn treated? the scrub tech noticed that as he was using the bovie, a burn appeared in another part of the breast.What is the current status of the patient? recovering.
 
Event or Problem Description
It was reported that during a breast procedure, there was a crack found in the insulated part of the tip.This caused third degree burns to the patient undergoing surgery.It is unknown if another like device was used to complete the procedure.

Brand Name
E-Z CLEAN BLADE MOD 2.5IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 2.5 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key8907903
Report Number1721194-2019-00110
Device Sequence Number16743454
Product Code GEI
UDI-Device Identifier10614559100110
UDI-Public10614559100110
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number0012M
Device Lot Number186235
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2019
Initial Report FDA Received Date08/19/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;